Cidiff causes other problems that are worth thinking about

General Discussion Area

Moderator: Moderators

Cidiff causes other problems that are worth thinking about

Postby roy » Wed Mar 05, 2008 1:26 am

The following was posted by Gracie on the US site and bearing in mind my oppinion that C.diff effects the mind it is well worth discussion



Posted: Tue Mar 04, 2008 3:05 pm Post subject:

--------------------------------------------------------------------------------

Hi ***
There actually is a good reason for you to have an increased heart rate and to be feeling dizzy. You may also have anxiety and some memory issues along with muscle weakness and incoordination. This can all happen from diarrhea and or vomiting also from not being able to eat a proper diet. You see, when you have diarrhea, your body is expelling food and nutrients to quickly through your GI tract. When this happens your body is not able to absorb alot of the vitamins and nutrients it needs to keep you healthy. Out of all the vitamins that takes the longest to absorb and the one that you need to have the most of is vitamin B12. It is also the first vitamin to be used by your body in a time of crisis or illness, so it gets used up pretty quickly when you have diarrhea or vomiting or are unable to eat a healthy diet. Your liver stores vit. B12, but only a small amount that can be drawn on when you have a bout or two of diarrhea or vomiting or a couple of days of not being able to eat right. However, when someone gets hit with chronic diarrhea or vomiting, or can not eat a proper diet for long periods of time, the liver will be drained of its back-up storage and then if you are not able to get it from your diet you will begin to experience the things you are all complaining of. If the diarrhea or vomiting symptoms continue even longer the heart palpations, blood pressure, and other very serious symptoms can become very bad. In these situations your doctor may want to give you vitamin B12 shots to help boost your system until you can get over the c-diff infection. Also it can take anywhere from 6 to 9 months of vit, B12 supplements to restock the liver and fix the symptoms that you are experiencing. So, it would not be unusual to get better from the c-diff diarrhea and begin to start feeling better(because you are replenishing your vit. B12 count) but if you get hit with c-diff again within a year to have these same symptoms of a racing heart and dizziness re-appear. (this is because your body hasn't got all the vit. B12 back up to normal levels in the body, so you will very quickly deplete the level you just started to build.) Does this make sense to any of you? You can look up the symptoms of depleted vitamin B12, it will list all the symptoms that you all are having.

There is also two other reasons that could also be playing a part in this, that would be dehydration, and low albumin levels. both of these will also cause these symptoms and are not uncommon to suffer from when having chronic diarrhea and a poor diet.

Anyway, my GI doc and her nutrisionist are the ones that explained all this to me. I can also tell you that taking vitamins by mouth may not be the answer because you will still need to absorb them and if everything is moving to fast through your system then you won't be able to absorb the vitamin, in this case you may need to get the vitamin by injection which can be done at home or in your doctors office. Anyway, if you are having these symptoms then you need to tell your doctor about it and ask them to check your albumin and vitamin B12 level. These can be serious symptoms that may need to be treated by your doctor. You can check albumin and vitamin B12 level depletions and their symptoms on the internet for further information and symtoms


My reply was


Posted: Tue Mar 04, 2008 3:35 pm Post subject:

--------------------------------------------------------------------------------

Very good post Gracie and somthing I had not heard of.
I looked it up on the Mayo clinic website
http://www.mayoclinic.com/health/vitami ... vitaminb12
Its well worth thinking about and would answer for a lot of the non D symptoms (Even the mental ones ) that a lot of victims get. even a mild deficiancy can cause confusion and even antacids can cause a mild deficiancy
C.diff must blast it right through you!
It does say that oral B12 should not be given to someone with D though so you are right that its Jabs.
Back to the old warnings though and check with your doctor before you try it

------------------------------------

Gracie gave me permission to copy this here
The thread went on to mention the potassium deficiancy that occours with C.diff as well
It would be a coincidence if the symptoms described were not the symptoms described by so many here and would answer why our elderly but "with it" relatives become so confused so quickly
Roy
GETTING THERE !!
I am not a medic anything in my posts is my own opinion and from what I have learnt. A doctors advice should always be sought before following any advice.
roy
I just about live here
 
Posts: 982
Joined: Thu Aug 09, 2007 7:53 am
Location: LONDON

Postby chrismc » Wed Mar 05, 2008 9:19 am

The Healthcare Commission Investigation into outbreaks of Clostridium difficile at Maidstone and Tunbridge Wells NHS Trust report make a reference to this
there were concerns over the management of nutrition including fluid loss, reduced albumin and patients being afraid of eating. Albumin is the commonest protein in the blood and its level can give an indication of a person’s nutritional status. It can also indicate the presence of a septic infection.

Christine
The very first requirement in a hospital is that it should do the sick no harm - Florence Nightingale
chrismc
I just about live here
 
Posts: 1141
Joined: Tue Nov 21, 2006 3:00 pm
Location: Cumbria

Postby graziella » Thu Mar 06, 2008 10:11 am

Blood tests should be carried out on a regular basis in patients suffering from c diff. Haematology and Biochemistry are the essential tests to see how a patient is doing, of course the body will be depleted vitamins in a patient with constant diahorrea but some vitamins are stored in the body and used for times like this.
graziella
Site Administrator
 
Posts: 515
Joined: Wed Apr 12, 2006 7:29 pm


Return to General Discussion

Who is online

Users browsing this forum: No registered users and 0 guests

cron